6 doctors weighed in:
Is it bad to have mild tics when taking an add medicine?
6 doctors weighed in

Dr. Joan Kinlan
Psychiatry
3 doctors agree
In brief: No
Many patients with add have tics even before taking the medication.
Often a change of medication or a decrease in teh dosage will eliminate the tics.I would also be important to know if the patient had a strep infection as antibiotics can stop these tics.

In brief: No
Many patients with add have tics even before taking the medication.
Often a change of medication or a decrease in teh dosage will eliminate the tics.I would also be important to know if the patient had a strep infection as antibiotics can stop these tics.
Dr. Joan Kinlan
Dr. Joan Kinlan
Thank
Dr. Padmini Atri
Psychiatry
1 doctor agrees
In brief: No it is not bad.
Mild tic occurs in some when add is treated with adderral.
Mild condition is not. Bad. One can discontinue and use other add medication can be used without resulting in tic disorder. If it becomes moderate or sever then even after Adderall (dextroamphetamine and racemic amphetamine) is discontinued tic may not disappear .Once the tic becomes a separate condition it responds to haloperidol or any other neuroleptics.Alt non stimulants for ad.

In brief: No it is not bad.
Mild tic occurs in some when add is treated with adderral.
Mild condition is not. Bad. One can discontinue and use other add medication can be used without resulting in tic disorder. If it becomes moderate or sever then even after Adderall (dextroamphetamine and racemic amphetamine) is discontinued tic may not disappear .Once the tic becomes a separate condition it responds to haloperidol or any other neuroleptics.Alt non stimulants for ad.
Dr. Padmini Atri
Dr. Padmini Atri
Thank
Get help from a real doctor now
Dr. Cindy Juster
Board Certified, Pediatrics
32 years in practice
2M people helped
Continue
108,000 doctors available
Read more answers from doctors